Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 15, NWS Fort Worth, TX

May 29, 201134 counties in Texas

NWS Fort Worth, TX issued this wind advisory at May 29, 2011, 3:14 AM CDT for 34 counties in Texas. It took effect at May 29, 2011, 10:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 29, 2011, 3:14 AM CDT (08:14 UTC)
In effect from
May 29, 2011, 10:00 AM CDT
Expired
May 29, 2011, 8:00 PM CDT
In force
10 hr
Issued by
NWS Fort Worth, TX
All 34 counties

Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Grayson County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 37 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2011-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3666 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2011-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3666 J/kg
Mixed-layer CIN
-201 J/kg
Mixed-layer LCL
2112 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
202 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

384 
WWUS74 KFWD 290814
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
314 AM CDT SUN MAY 29 2011

...A WIND ADVISORY IS IN EFFECT FOR LOCATIONS ALONG AND WEST OF A
LINE FROM SHERMAN TO CORSICANA TO FRANKLIN...

.SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED
ACROSS MUCH OF NORTH TEXAS TODAY. THESE WINDS MAY MAKE FOR
HAZARDOUS BOATING CONDITIONS ON RECREATIONAL LAKES.

TXZ091>093-100>104-115>120-129>134-141>146-156>161-174-175-291615-
/O.NEW.KFWD.WI.Y.0015.110529T1500Z-110530T0100Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS-
PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-EASTLAND-ERATH-HOOD-
SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-MILAM-
ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR...
BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...
PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...
FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...
MEXIA...GROESBECK...CAMERON...ROCKDALE...HEARNE...FRANKLIN...
CALVERT
314 AM CDT SUN MAY 29 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING. 

SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED
ACROSS MUCH OF NORTH TEXAS TODAY. THESE WINDS MAY MAKE FOR
HAZARDOUS BOATING CONDITIONS ON RECREATIONAL LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$

82/JLD
2 follow-up statements
315 
WWUS74 KFWD 291551
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
1051 AM CDT SUN MAY 29 2011

...A WIND ADVISORY REMAINS IN EFFECT FOR LOCATIONS ALONG AND WEST
OF A LINE FROM SHERMAN TO CORSICANA TO FRANKLIN THROUGH 8 PM
CDT...

.SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED
ACROSS THE WESTERN TWO-THIRDS OF NORTH TEXAS THROUGH EARLY EVENING.
THESE WINDS MAY MAKE FOR HAZARDOUS BOATING CONDITIONS ON
RECREATIONAL LAKES.

TXZ091>093-100>104-115>120-129>134-141>146-156>161-174-175-300100-
/O.CON.KFWD.WI.Y.0015.000000T0000Z-110530T0100Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS-
PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-EASTLAND-ERATH-HOOD-
SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-MILAM-
ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR...
BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...
PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...
FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...
MEXIA...GROESBECK...CAMERON...ROCKDALE...HEARNE...FRANKLIN...
CALVERT
1051 AM CDT SUN MAY 29 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED
THROUGH EARLY EVENING. THESE WINDS MAY MAKE FOR HAZARDOUS BOATING
CONDITIONS ON RECREATIONAL LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO
30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD
USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES.  RESIDENTS MAY
WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND
OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE
STRONG WINDS.

&&

$$
452 
WWUS74 KFWD 300109
NPWFWD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
809 PM CDT SUN MAY 29 2011

...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM...

.SOUTHERLY WINDS WILL CONTINUE TO DECREASE THIS EVENING BUT WILL
REMAIN IN 15 TO 25 MPH RANGE THROUGH THE NIGHT.

TXZ091>093-100>104-115>120-129>134-141>146-156>161-174-175-300215-
/O.EXP.KFWD.WI.Y.0015.000000T0000Z-110530T0100Z/
MONTAGUE-COOKE-GRAYSON-YOUNG-JACK-WISE-DENTON-COLLIN-STEPHENS-
PALO PINTO-PARKER-TARRANT-DALLAS-ROCKWALL-EASTLAND-ERATH-HOOD-
SOMERVELL-JOHNSON-ELLIS-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-MILAM-
ROBERTSON-
INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE...
SHERMAN...DENISON...GRAHAM...OLNEY...JACKSBORO...DECATUR...
BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND...THE COLONY...
PLANO...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD...BRIAR...
FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...CISCO...EASTLAND...
RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY...
OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE...
ENNIS...MIDLOTHIAN...GLENN HEIGHTS...COMANCHE...DE LEON...
GOLDTHWAITE...HAMILTON...HICO...CLIFTON...MERIDIAN...
VALLEY MILLS...HILLSBORO...CORSICANA...LAMPASAS...COPPERAS COVE...
GATESVILLE...KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...
MEXIA...GROESBECK...CAMERON...ROCKDALE...HEARNE...FRANKLIN...
CALVERT
809 PM CDT SUN MAY 29 2011

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

SOUTHERLY WINDS WILL CONTINUE TO DECREASE THIS EVENING BUT WILL
REMAIN IN 15 TO 25 MPH RANGE THROUGH THE NIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at May 28, 11:58 PM CDT, 3 hours 16 minutes earlier.

Area forecast discussion, May 28, 11:58 PM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1158 PM CDT SAT MAY 28 2011

.AVIATION...

KFWS VAD WIND PROFILE INDICATES A 45 TO 50 KNOT LOW JET ACROSS THE
REGION. LOW CLOUDS ARE JUST NOW FORMING ON THE TEXAS COAST. EXPECT
MVFR CEILINGS TO REACH WACO BETWEEN 09 AND 10Z AND THE METROPLEX
TAF SITES BETWEEN 11 AND 12Z. CEILINGS WILL SCATTER OUT AND
DISSIPATE BY MID MORNING SUNDAY ONCE VIGOROUS BOUNDARY LAYER
MIXING BEGINS.

THE STRONG LOW LEVEL JET WILL RESULT IN A SOUTH WIND BETWEEN 17 AND
22 KNOTS SUSTAINED OVERNIGHT WITH SOME GUSTS AROUND 30 KNOTS.
WIND SPEEDS MAY DECREASE A BIT BEFORE SUNRISE BUT WILL INCREASE
AGAIN BY MID MORNING SUNDAY ONCE MIXING BEGINS.

79

&&

.UPDATE...
CANCELING THE WIND ADVISORY AND MAKING MINOR CHANGES TO
TEMPS/WINDS. 84

&&

.PREV DISCUSSION... /ISSUED 346 PM CDT SAT MAY 28 2011/
IT HAS BEEN A MOSTLY SUNNY HOT WINDY DAY ACROSS NORTH TEXAS.
WACO/S RECORD HIGH FOR TODAY IS 99 DEGREES SET IN 1912 AND 1928.
THIS RECORD HAS BEEN TIED AS OF 335 PM AND WILL LIKELY FALL IN
THE NEXT HOUR. DALLAS FORT WORTH/S RECORD FOR MAY 28TH IS AN
UNATTAINABLE 107 DEGREES SET IN 1927. THE GUSTY WINDS WILL START
TO DECREASE AS SUNSET APPROACHES...BUT UNTIL THEN EXPECT SOUTH
WINDS OF 20 TO 30 MPH WITH GUSTS OVER 35 MPH. THUS THE WIND
ADVISORY WILL CONTINUE INTO THE EVENING HOURS. EXPECT LOW CLOUDS
TO DEVELOP ACROSS SOUTH TEXAS LATE TONIGHT AND SOME OF THESE
CLOUDS WILL SPREAD NORTH INTO NORTH TEXAS BY DAYBREAK SUNDAY. THE
CLOUDS WILL BREAK UP BY MID TO LATE MORNING WITH SUNNY SKIES
EXPECTED LATE MORNING THROUGH THE AFTERNOON. ALL OF THE COMPUTER
MODELS INDICATE THAT 850 MB TEMPERATURES WON/T BE NEARLY AS WARM
TOMORROW...THUS HAVE KEPT TEMPERATURES ONE TO TWO CATEGORIES
COOLER THAN TODAY. THIS WILL STILL RESULT IN HIGHS IN THE 90S
AREA WIDE...WITH NEAR 100 DEGREES IN THE NORTHWEST. IT WILL BE
BREEZY FOR THE NEXT FEW DAYS. AN UPPER LEVEL RIDGE WILL KEEP
TEMPERATURES WELL ABOVE NORMAL THROUGH THE COMING WEEK WITH
LITTLE/NO CHANCE OF RAIN. THE GFS HINTS AT SOME LOW RAIN CHANCES
ACROSS THE SOUTH NEXT WEEKEND AS THE UPPER RIDGE SHIFTS SLIGHTLY
TO NORTH...BUT FOR NOW HAVE ONLY PLACED 10 PERCENT POPS.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  75  93  74  93  73 /   5   5   5   5   5
WACO, TX              75  93  76  94  74 /   0   5   5   5   5
PARIS, TX             70  90  70  91  71 /   5   5   5   0   5
DENTON, TX            73  93  72  93  72 /   5   5  10   5   5
MCKINNEY, TX          73  92  72  92  71 /   5   0   5   5   5
DALLAS, TX            75  92  74  93  74 /   5   0   5   5   5
TERRELL, TX           73  92  72  94  73 /   0   0   5   5   5
CORSICANA, TX         73  93  73  93  74 /   0   5   5   5   5
TEMPLE, TX            73  94  75  93  73 /   0   5   5   5   5
MINERAL WELLS, TX     72  96  73  95  71 /   5   5  10  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

79/84
Hazardous weather outlook, May 28, 7:05 PM CDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
705 PM CDT SAT MAY 28 2011

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-300015-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
705 PM CDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.